Hail, Henry
- When
- February 3, 10:41 AM CST
- Where
- Henry County, 0.54 mi W of Clinton Mem Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.350, -93.690
A cold front pushed through on February 3, 2008. There was enough moisture and instability in place for a few hail producing thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A cold front pushed through on February 3, 2008. There was enough moisture and instability in place for a few hail producing thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Feb 3, 3:37 AM CST, 7 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 AM CST SUN FEB 3 2008 .DISCUSSION... IN THE NEAR TERM...WEAK NE LOW LEVEL FLOW HAS CONTINUED TO ADVECT ABUNDANT LOW LEVEL MOISTURE BACK INTO THE FAR NRN CWA. WHAT STARTED OUT AS LOW STRATUS OVER IOWA HAS NOW SETTLED INTO WIDESPREAD FREEZING FOG. AS THIS IS ADVECTION FOG VICE RADIATION FOG...RIME ICING IS A CONCERN AND WILL BE ISSUING A FREEZING FOG ADVISORY THROUGH 9 AM. OTHERWISE...EARLY MORNING WATER VAPOR IMAGERY SHOWS A COMPACT SHORTWAVE TROUGH CROSSING THE NEW MEXICO DIVIDE. DOWNSTREAM OF THIS WAVE...NETWORK PROFILERS INDICATED A MODEST LOW LEVEL WARM ADVECTION REGIME WAS ONGOING. AS THE SHORTWAVE BECOMES NEGATIVE TILT EARLY THIS AFTERNOON...RESULTANT BACKED FLOW OVER THE ERN PLAINS WILL RESULT IN VIGOROUS WARM ADVECTION FROM A SUBTROPICAL FEED STREAMING ACROSS THE GULF COAST STATES. MEANWHILE...TOP DOWN SATURATION... ALREADY EVIDENT BY PROLIFIC CLOUD GROWTH OVER KANSAS...WILL SPREAD EASTWARD AS STRONG ISENTROPIC ASCENT IS FOCUSED AHEAD OF THE SHORTWAVE. PRECIPITABLE WATERS WILL INCREASE NEARLY 300 PERCENT BY THIS AFTERNOON...WITH WARM NOSE CENTERED AROUND 900MB PROVIDING A WEAKLY UNSTABLE PARCEL THROUGH MODEST LAPSE RATES ALOFT. STILL APPEARS THAT AN AREA FROM KANSAS CITY TO MACON (ALONG THE MO RIVER) WILL EXPERIENCE THE BEST COUPLING OF FORCING AND MOISTURE INCREASE FOR SHOWERS AND A FEW THUNDERSTORMS. ALTHOUGH PRECIPITATION COULD BE MIXED WITH SOME SLEET ALONG THE IOWA BORDER...THESE AREAS ALSO STAND THE LEAST CHANCE TO SEE MEASURABLE PRECIPITATION TODAY. ACCOMPANYING THIS SHORTWAVE...BACKED LOW LEVEL FLOW WILL ALSO DRAW UP A WIDESPREAD BANK OF STRATUS BENEATH THE 900MB INVERSION FROM THE SOUTH BETWEEN 18 AND 00Z. PERSISTENT EASTERLY FLOW AT THE SURFACE... RESULTING IN WEAK CONVERGENCE ALONG A QUASI-STATIONARY BOUNDARY TO OUR SOUTH...SUGGESTS A CLASSIC SETUP FOR BOTH DENSE ADVECTION FOG AND DRIZZLE TONIGHT. CONTINUED PRESSURE FALLS...AND MORE NOTABLY A SHORTWAVE EJECTING ACROSS THE NORTHERN PLAINS...WILL RAPIDLY REFORM A WARM FRONT ALONG THE IOWA BORDER MONDAY MORNING. DRIZZLE/FOG/STRATUS SHOULD PROGRESSIVELY SCOUR OUT FROM SOUTH TO NORTH...LEAVING THE REGION AT LEAST PARTLY SUNNY...UNSEASONABLY WARM AND MAYBE EVEN A TAD HUMID AS MODIFIED GULF AIR SURGES NORTH. READINGS WILL REACH 50 DEGREES ALONG THE IOWA BORDER AND MID TO POSSIBLY UPPER 60S SOUTH OF THE MISSOURI RIVER. IVE TAKEN POPS OUT OF THE FORECAST MONDAY AND MONDAY EVENING AS ELEVATED MIXED LAYER AND LACK OF A FOCUS SHOULD KEEP THE LID ON PRECIPITATION THROUGH THE PERIOD. MODELS HAVE CONTINUED TO SLOW DOWN THE OVERALL EVOLUTION OF THE MAIN UPPER TROUGH...PLACING LARGE SCALE ASCENT ABOVE THE LOW LEVEL FRONTAL ZONE AROUND 12Z. THIS WOULD BE GOOD NEWS AS FAR AS SEVERE WEATHER POTENTIAL IS CONCERNED...WITH THE FRONT MOVING THROUGH DURING THE CLIMATOLOGICAL MINIMUM...SHIFTING THE FOCUS FURTHER EAST ON TUESDAY. STILL...EXPECT RAIN/THUNDERSTORMS TO BREAK OUT IN EARNEST OVER THE SOUTHEAST 1/3RD OF THE CWA BETWEEN 12 AND 18Z WITH EFFICIENT RAINS. FURTHER WEST/NORTH PRECIPITATION WILL TRAIL OFF TO LIGHT RAIN/SNOW OR DRIZZLE AS VERTICAL MOTION OVER THE WESTERN CWA AS DEFORMATION ZONE LIFT THROUGH THE REGION DURING THE LATE MORNING/AFTERNOON. BOOKBINDER && .AVIATION... FOR THE 06Z TAFS...WILL MAINTAIN VFR CONDITIONS THROUGH 18Z SUNDAY. PATCHY MVFR FOG AT STJ THROUGH 09Z BEFORE TEMPERATURES WARM ENOUGH TO DISSIPATE FOG. CEILINGS WILL DROP QUICKLY TO MVFR LEVELS FOR SUNDAY AFTERNOON AS RAIN AND FOG MOVE IN. CEILINGS WILL CONTINUE TO LOWER SUNDAY EVENING TO IFR CATEGORY WITH DRIZZLE AND FOG. POTENTIAL EXISTS FOR VISIBILITIES TO DROP TO 1-2SM IN FOG BY LATE SUNDAY EVENING. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FREEZING FOG ADVISORY UNTIL 9 AM FOR MOZ002>008-015>017. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM SUN SUN FEB 3 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 600 AM CST SUN FEB 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FREEZING FOG WILL CONTINUE TO LIMIT VISIBILITIES TO NEAR ZERO AND PRODUCE LIGHT ICING ACROSS NORTHEAST MISSOURI THROUGH 9 AM. IN ADDITION...LIGHT SLEET OR LIGHT SNOW WILL OVERSPREAD AREAS NORTH OF HIGHWAY 36 TODAY...BUT NO ACCUMULATION IS EXPECTED. FURTHER SOUTH...A FEW EMBEDDED THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE MISSOURI RIVER THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED. WIDESPREAD DENSE FOG IS EXPECTED TO OVERSPREAD THE REGION TONIGHT AHEAD OF A DEVELOPING WARM FRONT...LIMITING VISIBILITIES TO NEAR ZERO AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WARM AND MOIST AIR MASS WILL SPREAD NORTH INTO MISSOURI ON MONDAY...IN ADVANCE OF A COLD FRONT THAT WILL PUSH SOUTHEAST TO NEAR THE I-35 CORRIDOR MONDAY NIGHT. A FEW THUNDERSTORMS MAY DEVELOP AHEAD OF THIS FRONT AFTER MIDNIGHT TUESDAY...BECOMING MORE WIDESPREAD OVER EASTERN PORTIONS OF THE OUTLOOK AREA AFTER DAYBREAK. SEVERE WEATHER CHANCES APPEAR LOW AT THIS TIME. ONCE THE FRONT MOVES THROUGH EARLY TUESDAY...PRECIPITATION MAY MIX WITH OR CHANGEOVER TO LIGHT SNOW OR FREEZING DRIZZLE AS TEMPERATURES FALL SHARPLY. AT THIS TIME...ACCUMULATIONS OF SNOW WILL BE LIGHT WITH LITTLE IF ANY ACCUMULATION OF ICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BOOKBINDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1023 AM CST SUN FEB 3 2008 MOZ044-045-054-031715- HENRY-JOHNSON-PETTIS- 1023 AM CST SUN FEB 3 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HENRY...SOUTHEASTERN JOHNSON AND SOUTHWESTERN PETTIS COUNTIES UNTIL 1115 AM CST... AT 1018 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LOWRY CITY...OR 14 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... 8 MILES SOUTHEAST OF CLINTON BY 1030 AM CST. 6 MILES SOUTHEAST OF CALHOUN BY 1045 AM CST. WINDSOR BY 1050 AM CST. GREEN RIDGE BY 1100 AM CST. THE TOWNS OF BROWNINGTON...COAL AND TIGHTWAD ARE ALSO IN THE PATH OF THIS STORM. THREE QUARTER INCH HAIL IS EXPECTED WITH THIS STORM. DB
The Pleasant Hill radar (KEAX), 72 km away, was scanning. The volume nearest the first event began at 16:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80847, 80849.